MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GBS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GBS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Catalog Number 441772
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: njr a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Report 2 of 2: it was reported that during use of bd max¿ gbs, a false positive gbs patient result was obtained.Repeat testing was performed on max from a new sample, and the result was negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd max gbs kit (ref.441772) lot 4054181 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about obtaining positive results that repeated negative when using bd max¿ gbs kit lot 4054181 for two samples.Repeats were performed from a new sbt using the same lim broth preparation.Review of manufacturing records of the bd max gbs indicated that the lot 4054181 was manufactured according to specifications and met performance requirements.Customer provided runs 2853, 2854, 3890 and 3891 from instrument ct1273 for investigation.Customer identified positive samples in run 2853; positions a4 and a5 that repeated negative in run 2854; positions a7 and a8 as to be investigated.Manual pcr curve adjudication was conducted across the discrepant samples.Original tests showed late amplification of the gbs target in the fam channel, which is unexpected with the bd max¿ gbs assay, since samples are tested following an enrichment step.No amplification in the fam channel (gbs target) was observed for all the repeat tests, and a negative result is the expected result in such cases.Manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max gbs lot 4054181.Bd cannot confirm the complaint based on the investigation that was performed.However, cross-contamination during sample preparation could explain the customer¿s issue.Bd did not initiate a corrective and a preventive action plan since no new hazard or trends was identified.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ GBS
Common Device Name
NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20145860
Report Number3007420875-2024-00074
Device Sequence Number4275511
Product Code OOI
UDI-Device Identifier00382904417727
UDI-Public(01)00382904417727(11)240223(17)250920(10)4054181
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/20/2025
Device Catalogue Number441772
Device Lot Number4054181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown